Alert archive / Florida / Tornado Warnings in 2026
Tornado Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Mar 15, 2026, 5:40 PM EDT for Seminole County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2026, 5:40 PM EDT (21:40 UTC)
- Expired
- Mar 15, 2026, 5:58 PM EDT
- In force
- 18 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
491
WFUS52 KMLB 152140
TORMLB
FLC117-152215-
/O.NEW.KMLB.TO.W.0001.260315T2140Z-260315T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
540 PM EDT Sun Mar 15 2026
The National Weather Service in Melbourne has issued a
* Tornado Warning for...
Northwestern Seminole County in east central Florida...
* Until 615 PM EDT.
* At 540 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Lake Mary, moving east at 5 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sanford, Winter Springs, and Casselberry around 550 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Heathrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2869 8137 2878 8138 2882 8130 2869 8125
TIME...MOT...LOC 2140Z 261DEG 5KT 2874 8133
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Schaper1 follow-up statement
295 WWUS52 KMLB 152158 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 558 PM EDT Sun Mar 15 2026 FLC117-152208- /O.CAN.KMLB.TO.W.0001.000000T0000Z-260315T2215Z/ Seminole FL- 558 PM EDT Sun Mar 15 2026 ...THE TORNADO WARNING FOR NORTHWESTERN SEMINOLE COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. However small hail and gusty winds are still possible with this thunderstorm. Remember, a Tornado Warning still remains in effect for central Seminole County until 615 PM EDT. LAT...LON 2869 8137 2878 8138 2882 8130 2869 8125 TIME...MOT...LOC 2156Z 261DEG 5KT 2874 8130 $$ Schaper
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 2:00 PM EDT, 3 hours 40 minutes earlier. Its key messages:
- Issued at 200 PM EDT Sun Mar 15 2026
- Numerous showers and storms will impact the area this afternoon and evening, and again on Monday. A few storms could become strong or severe, with a 5-10% chance for damaging winds up to 60 mph and quarter-size hail.
- Beneficial rainfall is expected, but repeated storms may lead to minor flooding in urban areas.
- A strong cold front moves through Monday night, bringing gusty winds and hazardous boating conditions. Much cooler air arrives Tuesday morning, with lows falling into the 40s across the Orlando and Daytona Beach areas.
Area forecast discussion, Mar 15, 2:00 PM EDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
200 PM EDT Sun Mar 15 2026
...New KEY MESSAGES, DISCUSSION, MARINE...
.KEY MESSAGES...
Issued at 200 PM EDT Sun Mar 15 2026
- Numerous showers and storms will impact the area this afternoon and
evening, and again on Monday. A few storms could become strong
or severe, with a 5-10% chance for damaging winds up to 60 mph
and quarter-size hail.
- Beneficial rainfall is expected, but repeated storms may lead to
minor flooding in urban areas.
- A strong cold front moves through Monday night, bringing gusty
winds and hazardous boating conditions. Much cooler air arrives
Tuesday morning, with lows falling into the 40s across the
Orlando and Daytona Beach areas.
&&
.DISCUSSION...
Issued at 200 PM EDT Sun Mar 15 2026
Current-Tonight...A warm front continues to progress northward of
the area this afternoon as winds have veered SE/S in its wake. Wind
speeds will approach 10-15 mph inland with 15-20 mph speeds along
the Space/Treasure coasts. Higher gusts are expected. Unseasonably
warm and humid conditions as afternoon temperatures soar into the
80s areawide. Shortwave impulses embedded in the SW flow aloft will
traverse the FL peninsula later today aiding in SCT-NMRS convection.
500 mb temperatures on the order of -11.5C to -12.5C areawide will
promote moderate instability. PWATs surging northward in the wake of
the warm front will average 1.55-1.80 inches.
The atmosphere is only lightly "capped" so we expect early
convective initiation with increasing coverage and intensity thru
the afternoon and early evening. The ECSB and additional boundary
collisions will play a role throughout the day as well. PoPs
generally 70-80% late today. Storm steering is toward the
north/northeast at 15-25 mph and primary storm threats include
frequent lightning strikes, gusty winds 40-55 mph - one or two
storms possibly to 60 mph, coin-sized hail, and torrential
downpours. Cannot rule out some minor urban flooding where storms
repeat. ALL of ECFL remains within a Marginal Risk for Severe Storms
as outlined by the Storms Prediction Center.
Activity winds down thru mid-late evening across land. Continued
warm & humid overnight with mins in the 60s areawide. Fog is not
anticipated overnight (perhaps low stratus clouds) as SSW 925 MB
winds ramp up to 25-35 kts off the deck.
Mon-Mon Night...The pressure gradient tightens in advance of an
approaching strong cold front, poised to cross central FL Mon night.
S/SW winds will approach 20 mph sustained and frequently gusty - up
to 25-35 mph. SW flow aloft continues with occasional vorticity
maxima embedded within. 500 mb temps remain -11C to -12C as moderate
instability continues. Storm (speed) shear will be stronger than on
Sun (still uni-directional) and we are again expecting an active
afternoon/early evening with NMRS-WDSD shower and storm coverage.
Activity will be racing northeastward at 35-45 mph. With potential
multiple rounds and from the previous day's rainfall, we may still
need to monitor for minor flooding in some locations. For most
areas, rainfall totals Sun-Mon will be 0.50-1.50" with locally 3-4"
possible. Primary storm threats again will be frequent lightning,
damaging wind gusts to 60 mph, coin-sized hail, torrential
downpours, and possibly a "low" tornado threat. We continue to
remain in a Day 2 Marginal Risk across much of the area.
Expect another warm day ahead of the front, with low to mid 80s -
few U80s within reach across the Treasure Coast and Okeechobee
County.
Previous Extended Forecast Discussion Slightly Modified...
Remainder of Next Week...Once the front gets south of ECFL Mon
night, much cooler air rushes in. Quite a temperature gradient by
daybreak on Tue, with 50s along the Treasure and immediate Space
Coasts and 40s elsewhere. There is a 20-30% chance of reaching the
U30s over northern Lake and Volusia counties. Lowest wind chills are
likely to dip into the M-U30s NW of I-4. High temps on Tue will
struggle to reach the U50s to L60s from Orlando northward, with M-
U60s a "reach" farther south. Aside from a lingering shower along
the Treasure Coast, Tue should be mostly dry.
Similarly, cold temperatures are forecast on Wed morning over our
northern communities. Winds turn onshore Wed, beginning some modest
warming (U60s to L70s). This begins a timeframe of lower confidence,
with the nearby trough potentially sparking bands of rain over the
southern peninsula. Just how far north the rain gets remains in
question, but at the very least, we should see quite a bit of
cloudiness. We currently have 20-30% rain chances Wed/Thu from
Sebastian southward.
The area of unsettled weather to our south should begin to move
seaward beginning Fri, leaving only low shower chances along the
immediate Treasure Coast. Seasonably mild high temps on Fri should
warm into the weekend, as probabilities for high temps of 80 deg F +
reach 60-80% by that time.
&&
.MARINE...
Issued at 200 PM EDT Sun Mar 15 2026
Fairly stout convection this morning offshore in association with
a warm front passing through. Late today into evening, expect
another round of (offshore-moving) showers and lightning storms.
Some of which could be strong to severe. Threats include frequent
cloud-to-water lightning strikes, gusty winds in excess of 40 kts,
small to coin-size hail, torrential downpours, and a couple
waterspouts in play. This scenario gets repeated on Mon in the
afternoon/evening ahead of a strong cold front that will pass over
the waters Mon night. Offshore-moving storms on Mon will race
northeastward at 35-45 kts. Seas also locally higher invof
convection. High pressure builds into the area behind the front
thru mid-week, as the former front stalls across the Bahamas, but
a tight pressure gradient between the two features will persist
keeping winds elevated.
SE/S winds (10-15 kts today (15-20 kts tonight offshore) will slowly
veer S/SW thru the day on Mon with increasing speeds (20-25 kts well
offshore). Winds quickly turn NW behind the front Mon night,
continuing northerly Tue-Tue evening, NE into Wed-Thu. Seas will
respond (building) by late Mon. Boating conditions become poor to
hazardous later tonight into Mon and lasting for much of the
upcoming week ahead. Cautionary Statements and Small Craft
Advisories will be in play.
&&
.AVIATION...
(18Z TAFs)
Issued at 131 PM EDT Sun Mar 15 2026
ISO SHRA have started to develop this afternoon in a very unstable
environment. Once TSRA get going over SOFL in the next hour or
so, expect coverage to quickly increase becomes SCT-NUM while
pushing northward. Adjusted TSRA TEMPOs, generally bringing them
earlier by an hour focused between 19Z-23Z, and increased the
wind gust slightly. SHRA/TSRA gradually diminishing after 00Z, but
could still see some impacts at the northern terminals, clearing
by around midnight. Very low chance for MVFR CIGs at the inland
terminals late tonight into early Monday morning. Breezy/gusty
S-SE winds settle to less than 10 kts overnight. 2 KFT winds
increasing to 30-40 kts could approach LLWS criteria at the
northern terminals early Monday morning. Surface winds quickly
increase and veer after around 14Z, becoming 15-20 kts with gusts
20-30 kts in the afternoon. Another round of afternoon/evening
TSRA Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 83 44 60 / 60 70 30 0
MCO 67 83 48 62 / 50 70 30 0
MLB 66 84 52 64 / 50 70 50 10
VRB 66 85 54 65 / 60 70 60 10
LEE 66 82 44 61 / 50 70 20 0
SFB 65 83 46 62 / 50 70 30 0
ORL 67 83 49 62 / 50 70 30 0
FPR 65 85 54 66 / 60 70 60 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 8 AM Monday to 11 AM EDT Tuesday for
AMZ550.
Small Craft Advisory from 4 AM Monday to 10 PM EDT Tuesday for
AMZ570-572-575.
&&
DISCUSSION...Sedlock
AVIATION...HaleyIn the hours before
Local storm report, Mar 15, 5:07 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
507 PM EDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Hail 3 ENE Bayside Lakes 27.96N 80.62W
03/15/2026 M1.50 Inch Brevard FL Public
Public reported hail of 1.0-1.5 inches near
Paragon Rd and Babcock St. in SE Palm Bay
around 4:00 pm.
&&
MWLocal storm report, Mar 15, 5:12 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
512 PM EDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM Tstm Wnd Gst 1 SW Orlando Internatio 28.42N 81.33W
03/15/2026 M53 MPH Orange FL ASOS
Orlando International Airport measured a
peak wind gust of 53MPH/46KT from the
southwest at 5:04 PM.
&&
MWLocal storm report, Mar 15, 5:14 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
514 PM EDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Gst 5 S Kennedy Space Cente 28.52N 80.64W
03/15/2026 M52 MPH Brevard FL Other Federal
USSF wind sensor on tower 506 measured a
peak wind gust of 52MPH/45KT from the south
at 5:00 PM. Sensor elevation is 54 feet.
&&
MWLocal storm report, Mar 15, 5:17 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
517 PM EDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Gst 1 SSE Kissimmee 28.29N 81.41W
03/15/2026 M54 MPH Osceola FL Public
The WeatherSTEM station at Kissimmee
Lakefront Park measured a peak wind gust of
54MPH/47KT from the south at 5:00 PM.
&&
MWLocal storm report, Mar 15, 5:19 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
519 PM EDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Gst 4 ESE Kennedy Space Cen 28.57N 80.59W
03/15/2026 M54 MPH Brevard FL Other Federal
USSF wind sensor on tower 110 measured a
peak wind gust of 54MPH/47KT from the south
at 5:10 PM. Earlier, a gust to 40MPH/35KT
occurred at 5:00 PM. Sensor elevation is 54
feet.
&&
MWSpecial weather statement, Mar 15, 5:31 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
531 PM EDT Sun Mar 15 2026
FLZ045-247-347-152200-
Orange FL-Mainland Northern Brevard FL-Inland Northern Brevard FL-
531 PM EDT Sun Mar 15 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BREVARD AND
SOUTHEASTERN ORANGE COUNTIES THROUGH 600 PM EDT...
At 531 PM EDT, Doppler radar was tracking a strong thunderstorm over
Christmas, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Titusville, Wedgefield, Port Saint John, Christmas, and Mims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a sturdy building or hard-topped vehicle.
Remember, lightning can strike beyond 10 miles away from a
thunderstorm. When thunder roars, go indoors!
&&
LAT...LON 2844 8075 2841 8083 2841 8088 2839 8089
2835 8102 2835 8104 2852 8112 2862 8099
2861 8097 2864 8097 2876 8080 2864 8078
2863 8079
TIME...MOT...LOC 2131Z 232DEG 22KT 2850 8097
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:40 AM EDT | Small Craft Advisory | MLB | 3 days | |
| Mar 15, 2:46 AM EDT | Special Marine Warning | MLB | 89 min | |
| Mar 15, 8:15 AM EDT | Special Marine Warning | MLB | 90 min | |
| Mar 15, 3:22 PM EDT | Special Weather Statement | MLB | Indian River | 23 min |
| Mar 15, 3:24 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 21 min |
| Mar 15, 3:26 PM EDT | Special Marine Warning | MLB | 49 min | |
| Mar 15, 3:33 PM EDT | Special Weather Statement | MLB | Indian River | 27 min |
| Mar 15, 3:38 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 22 min |
| Mar 15, 3:50 PM EDT | Special Weather Statement | MLB | Osceola | 25 min |
| Mar 15, 3:52 PM EDT | Special Weather Statement | MLB | Indian River | 23 min |
| Mar 15, 3:54 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 29 min |
| Mar 15, 3:57 PM EDT | Special Marine Warning | MLB | 63 min | |
| Mar 15, 4:07 PM EDT | Special Weather Statement | MLB | Osceola | 53 min |
| Mar 15, 4:11 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Mar 15, 4:13 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 47 min |
| Mar 15, 4:16 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| Mar 15, 4:26 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 30 min |
| Mar 15, 4:40 PM EDT | Special Weather Statement | MLB | Seminole | 50 min |
| Mar 15, 4:54 PM EDT | Special Weather Statement | MLB | Lake, Orange, Seminole | 66 min |
| Mar 15, 4:55 PM EDT | Special Marine Warning | MLB | 65 min | |
| Mar 15, 5:10 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 33 min |
| Mar 15, 5:31 PM EDT | Special Weather Statement | MLB | Seminole | 29 min |
| Mar 15, 5:35 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 40 min |
| Mar 15, 5:41 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Seminole, Volusia | 23 min |
| Mar 15, 5:49 PM EDT | Tornado Warning | MLB | Seminole | 11 min |
| Mar 15, 5:56 PM EDT | Special Weather Statement | MLB | Volusia | 34 min |
| Mar 15, 6:02 PM EDT | Special Weather Statement | MLB | Volusia | 28 min |
| Mar 15, 6:03 PM EDT | Special Marine Warning | MLB | 117 min | |
| Mar 15, 6:07 PM EDT | Special Weather Statement | MLB | Seminole | 23 min |
| Mar 15, 6:11 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole, Volusia | 2 hr |
| Mar 15, 6:14 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 33 min |
Nearby
Tornado Warnings in Florida, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.